Alert archive / Texas / Special Weather Statements in 2019
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jun 26, 2019, 3:21 PM CDT for Jasper County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2019, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 26, 2019, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Lake Charles, LA
County Jasper County, TX
The radar
The Ft Polk radar (KPOE), 103 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
731
WWUS84 KLCH 262021
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
321 PM CDT Wed Jun 26 2019
TXZ259-262100-
Northern Jasper TX-
321 PM CDT Wed Jun 26 2019
...SPECIAL WEATHER STATEMENT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper, moving north at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Jasper, Browndell, Magnolia Springs, Harrisburg and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3112 9390 3096 9387 3072 9394 3075 9413
3075 9414 3076 9413 3077 9414 3110 9413
3111 9406 3112 9404 3113 9404 3114 9403
TIME...MOT...LOC 2021Z 188DEG 18KT 3084 9403
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 26, 1:05 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 26, 1:05 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 105 PM CDT Wed Jun 26 2019 .DISCUSSION... For the 06/26/19 1800 UTC TAF package. && .AVIATION... VFR is expected to generally prevail this afternoon amid mostly fair weather cu and thin cirrus, along with modest S/SE SFC winds. Isolated convection remains possible across the area this afternoon, with a small cluster noted lifting north through SE TX just north of KBPT. VFR is expected to prevail this evening and through the overnight period. 13 && .PREV DISCUSSION... /issued 1053 AM CDT Wed Jun 26 2019/ DISCUSSION...Satellite imagery showing considerable altocu over the area. Beginning to see some breaks over southeast Texas into extreme southwest Louisiana, as well as lower Acadiana. Expect this trend to continue area-wide through the afternoon. Not looking for much convective development today as moisture has been depleted in the low levels. Low end pops ongoing and that will suffice. Temperatures appear headed for seasonal norms. PREV DISCUSSION... /issued 641 AM CDT Wed Jun 26 2019/ DISCUSSION... 12Z TAFS AVIATION... VFR conditions will prevail through the TAF period with OVC cirrus expected to remain in place through the day. Relative weakness aloft will allow diurnally driven isolated to scattered showers and thunderstorms to develop by late this morning continuing through this evening before diminishing overnight. High pressure just east of the area will result in prevailing light to occasionally moderate soutAVIATION...04heasterly flow through the period. Jones PREV DISCUSSION... /issued 513 AM CDT Wed Jun 26 2019/ DISCUSSION... Early morning sfc analysis shows high pressure centered over sern LA/srn MS, providing a light erly low-level flow over the forecast area. Water vapor imagery shows a weakness in place over the region while ridging is noted in the mid/upper levels over the sern CONUS as well as to our west over much of TX. Local 88Ds are much quieter this morning than the past couple of mornings with just a smattering of mainly light showers over the Gulf waters. Satellite imagery indicates a pretty thick cirrus shield in place overhead. Sfc obs show fair conditions with temps mainly in the lower/mid 70s. Medium-range and high-res guidance in general agreement with convective development today initiating over sern TX, then spreading inland across the remainder of the forecast are through the afternoon in response to abundant moisture/daytime heating/weakness aloft. Some of this activity will linger into the evening hours, primarily over e-cntl LA before dying off with loss of heating. Temps today will remain slightly below late June normals with plentiful cloud cover. The ridging to our east is progged to nudge back wwd for Thursday...however slim POPs remain in the forecast for now as forecast soundings indicate capping will remain somewhat weak. The main story tomorrow looks to be temps returning to more summer-like highs with max readings back into the lower 90s. As we move into the weekend, rain chances look to increase somewhat as an inverted trof moves wwd out of the ern Gulf and into the forecast area, along with increasing moisture. For now, rain chances have been capped in the good chance neighborhood. Elevated rain chances linger into early next week. MARINE... Other than winds backing to an offshore direction as the inverted trof passes, a mainly light onshore flow will persist through the period. && .PRELIMINARY POINT TEMPS/POPS... AEX 88 71 91 71 / 30 20 20 10 LCH 88 73 91 73 / 20 10 10 10 LFT 90 73 93 74 / 20 10 10 20 BPT 87 74 92 73 / 30 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jun 26, 5:58 AM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 558 AM CDT Wed Jun 26 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 271100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 558 AM CDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are expected today, mainly across southeast Texas and central Louisiana. Brief heavy downpours, locally gusty winds, and frequent cloud to ground lightning will accompany the storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Shower and thunderstorm coverage will run about the same for Thursday. By Friday, an upper level disturbance will bring an increase in showers and thunderstorms, which will persist through the weekend and into early next week. Brief heavy rainfall and occasional cloud to ground lightning will be the main hazard with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-271100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 558 AM CDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Outside of hazards from showers and thunderstorms...no marine hazards are forecasted through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Shower and thunderstorm coverage will run about the same for Thursday. Increasing chances for showers and thunderstorms are forecasted from Friday into early next week. Occasional cloud to water lightning, along with locally higher winds and seas will be the main hazards from the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 25
In the hours before
Special weather statement, Jun 26, 1:35 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
135 PM CDT Wed Jun 26 2019
TXZ201-261915-
Hardin TX-
135 PM CDT Wed Jun 26 2019
...SPECIAL WEATHER STATEMENT...
At 134 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kountze, moving north at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Lumberton, Silsbee, Kountze, Village Mills and Honey Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3053 9439 3053 9424 3025 9417 3018 9436
3048 9455
TIME...MOT...LOC 1834Z 159DEG 13KT 3029 9430
13Special weather statement, Jun 26, 1:59 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
159 PM CDT Wed Jun 26 2019
TXZ180-201-261945-
Hardin TX-Tyler TX-
159 PM CDT Wed Jun 26 2019
...SPECIAL WEATHER STATEMENT...
At 158 PM CDT, Doppler radar was tracking a strong thunderstorm over
Village Mills, or over Wildwood, moving north at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Woodville, Warren, Wildwood, Village Mills, Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3082 9436 3047 9427 3041 9447 3056 9455
3076 9460
TIME...MOT...LOC 1858Z 160DEG 15KT 3052 9441
MMSpecial weather statement, Jun 26, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
321 PM CDT Wed Jun 26 2019
TXZ259-262100-
Northern Jasper TX-
321 PM CDT Wed Jun 26 2019
...SPECIAL WEATHER STATEMENT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper, moving north at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Jasper, Browndell, Magnolia Springs, Harrisburg and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3112 9390 3096 9387 3072 9394 3075 9413
3075 9414 3076 9413 3077 9414 3110 9413
3111 9406 3112 9404 3113 9404 3114 9403
TIME...MOT...LOC 2021Z 188DEG 18KT 3084 9403
13The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:45 PM CDT | Special Weather Statement | LCH | Vernon | 60 min |
| Jun 26, 1:35 PM CDT | Special Weather Statement | LCH | Hardin | 40 min |
| Jun 26, 1:59 PM CDT | Special Weather Statement | LCH | Tyler | 46 min |
| Jun 26, 2:47 PM CDT | Areal Flood Advisory | LCH | Hardin | 118 min |
| Jun 26, 3:57 PM CDT | Special Weather Statement | LCH | Newton | 48 min |
Nearby
Special Weather Statements in Texas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.